Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 142, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 4, 1995, 12:56 AM CDT for Kingman County, Reno County, Kansas. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1995, 12:56 AM CDT (05:56 UTC)
- Expired
- Jul 4, 1995, 2:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Kingman County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 60 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 040556 RRA SVRICT KSC113-169-095-155-040700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1256 AM CDT TUE JUL 4 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL KANSAS ...MCPHERSON COUNTY...SALINE COUNTY IN SOUTH CENTRAL KANSAS ...KINGMAN COUNTY...RENO COUNTY AT 1253 AM CDT...RADAR INDICATED A LINE OF STORMS EXTENDING FROM 20 MILES WEST OF SALINA TO 10 MILES NORTHEAST OF MEDICINE LODGE. THIS LINE OF STORMS WAS MOVING NORTHEAST AT 30 MPH AND WILL REACH KINGMAN AND HUTCHINSON BY 115 AM...AND MCPHERSON AND SALINA BY 130 AM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN `EXCESS OF 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:25 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 3, 10:25 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1024 PM CDT MON JUL 3 1995 ...MAIN WX PROBLEM IS WHEN CONVECTION WILL FIRE THIS EVENING... SFC MAP SHOWS LOW PRES OVER OK PHNDL...WITH APRNT WMFNT ALONG SRN KS. DWPTS HAVE CREPT UP TO THE LOWER 70S SOUTH OF THE BOUNDARY. LTST PROFILES SHOWING GOOD SPEED SHEAR AND DIRECTIONAL SHEAR AT THE LOWER LEVELS BUT LITTLE IF ANY SPIN AT THE UPPER LEVELS. DIRECTIONAL SHEAR AT THE UPPER LEVELS DOES NOT SEEM TO BE AS APPARENT AS LAST NIGHT. THIS FACTOR ALONG WITH RUC DATA SHOWING 12 DEG C TEMPS AT 700 IS PUTTING A CAP ON THE DEVELOPMENT OF TRW AT THIS TIME. ALTHOUGH 88-D IS SHOWING A BOUNDARY SITTING BETWEEN HUT TO ICT. THIS BOUNDARY ALONG WITH THE LLJ...DRY PUNCH IN THE WESTERN HALF OF THE CWA...AND 500 MB TROF DIGGING INTO THE PLAINS TONIGHT. THESE FACTORS STILL MAY GIVE US A GOOD SHOT OF SVR WX. ONCE THESE STORMS GO THEN WE WILL HAVE NOT PROBLEM KEEPING THEM GOING DUE TO A VERY UNSTABL@E AIR MASS. RSL 62/83 44 SLN 62/83 44 ICT 65/83 44 HUT 65/83 44 CNU 68/81 46 COX
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:22 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 68 min |
| Jul 3, 8:51 PM CDT | Tornado Warning | ICT | Saline | 69 min |
| Jul 3, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 62 min |
| Jul 3, 10:01 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 59 min |
| Jul 3, 10:10 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 65 min |
| Jul 3, 10:12 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 63 min |
| Jul 3, 10:48 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 35 min |
| Jul 3, 10:51 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 69 min |
| Jul 3, 11:14 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 36 min |
| Jul 4, 12:04 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno | 56 min |
| Jul 4, 12:17 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 58 min |
| Jul 4, 12:34 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 56 min |
| Jul 4, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 64 min |
| Jul 4, 3:41 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 34 min |
| Jul 4, 4:19 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 56 min |
| Jul 4, 4:44 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 61 min |
| Jul 4, 5:28 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 62 min |
| Jul 4, 5:41 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 64 min |
| Jul 4, 6:04 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 56 min |
| Jul 4, 6:16 PM CDT | Severe Thunderstorm Warning | ICT | Bourbon, Crawford | 59 min |
| Jul 4, 6:30 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 60 min |
| Jul 4, 6:59 PM CDT | Tornado Warning | ICT | Neosho | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.